Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla rash.
Oct 19, 2009

Hi I had been on Truvada and Sustiva with no complications. After my Cd-4 cout went up, my doctor switched me to Atripla. Afetr a few weeks I developed a serious rash on my back and it did not seem to be going away. It also gave me sleep disorders and hallucinations. I have reverted to the Truvada and Sustiva taking them 1 hour apart as I use to. My question is, Atripla is a combination of Sustiva and Truvada, so why am I getting these side effects with it as oppose to none taking the pills separately?

Response from Dr. McGowan

Thanks for a very interesting question.

It is true that Atripla is made out of Truvada and Sustiva, but it also contains other "inactive" substances that bind the pill together and add color, etc. There are a few people like yourself who do fine on the separate pills but cannot take the combo. As long as you are OK with 2 pills instead of 1 pill a day then that it fine.

Hope things get back on track.

Joe



Previous
want to more about HIV
Next
German man cured of HIV-AIDS !!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement